Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 14, 2008, 6:11 AM EDT for 6 counties in Florida. It took effect at Apr 14, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 6:11 AM EDT (10:11 UTC)
- In effect from
- Apr 14, 2008, 1:00 PM EDT
- Expired
- Apr 14, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 141011 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 611 AM EDT MON APR 14 2008 FLZ041-044>047-053-054-058-059-064-141-144-147-142315- /O.UPG.KMLB.FW.A.0018.080414T1700Z-080414T2300Z/ /O.NEW.KMLB.FW.W.0020.080414T1700Z-080414T2300Z/ /O.NEW.KMLB.FW.A.0019.080415T1700Z-080415T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 611 AM EDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS BY THIS AFTERNOON. IN ADDITION...AFTERNOON RELATIVE HUMIDITY READINGS ARE EXPECTED TO FALL NEAR 35 PERCENT. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS...THUS A RED FLAG WARNING HAS BEEN ISSUED. RELATIVE HUMIDITY WILL REMAIN LOW ON TUESDAY...THUS A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ PETRO ISSUED BY WFO TAMPA
1 follow-up statement
000 WWUS82 KMLB 141806 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 206 PM EDT MON APR 14 2008 FLZ041-044>047-053-054-058-059-064-141-144-147-150615- /O.CON.KMLB.FW.W.0020.000000T0000Z-080414T2300Z/ /O.CON.KMLB.FW.A.0019.080415T1700Z-080415T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 206 PM EDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. NORTHWEST WINDS OF 10 TO 15 KNOTS HAVE DEVELOPED AND WILL CONTINUE INTO THIS EVENING. IN ADDITION...LOWERING SURFACE DEWPOINTS AND TEMPERATURES IN THE UPPER 60S TO LOW 70S HAVE COMBINED TO GENERATE RH VALUES BELOW 35 PERCENT IN MANY LOCATIONS. AREAL COVERAGE OF THE LOW RH WILL INCREASE INTO THE EVENING. RELATIVE HUMIDITY WILL REMAIN LOW ON TUESDAY...THUS A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:49 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 14, 3:49 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EDT MON APR 14 2008
.DISCUSSION...
...NEAR RECORD LOW TEMPERATURES TONIGHT...
...WINDY ON TUE AND COOL TEMPS CONTINUING THROUGH WED...
TODAY/TONIGHT...REINFORCING COLD FRONT WILL CROSS THE AREA TODAY
WITH COOLER AND DRIER AIR CONTINUING TO FILTER INTO THE CWA. TEMPS
TODAY WILL BE ABOUT 10 TO 15 DEGREES BELOW CLIMO WITH HIGH EXPECTED
TO REACH UPPER 60S/AROUND 70 IN THE NORTH TO LOW/MID 70S SOUTH.
MODELS INDICATING A STRATOCU DECK MOVING IN OVER THE AREA TODAY WITH
GREATEST CLOUD COVER OVER THE NORTH. WINDS WILL BE BREEZY TODAY
BEHIND THE PASSING FRONT WITH WEST/NORTHWEST WINDS INCREASING TO
AROUND 15 TO 20 MPH WITH HIGHER GUSTS IN THE AFTERNOON. CLOUD COVER
SHOULD BE ON THE DECREASE OVERNIGHT WITH NEAR RECORD LOWS IN THE LOW
TO MID 40S ACROSS MOST OF THE AREA.
TUE...SHORTWAVE TROUGH WILL DROP ACROSS THE AREA AND LEAD TO A
GRADUALLY STRENGTHENING LOW BETWEEN THE CAROLINAS AND BERMUDA.
TIGHT PRESSURE GRADIENT SETTING UP WILL RESULT IN A WINDY DAY.
COLD POOL ALOFT WILL ENSURE A WELL MIXED ATMOSPHERE SO GUSTS IN
THE 30S ARE EXPECTED WHICH MAY NECESSITATE A WIND ADVISORY...
ESPECIALLY IN THE NORTH HALF.
THE MODELS CONTINUE TO SHOW QPF ACROSS THE COASTAL WATERS...WHICH
LOOKS REASONABLE AS LOW LEVEL LAPSE RATES STEEPEN AND A WIND
SURGE/SURFACE TROUGH ROTATES SOUTHWARD. PREVIOUS SHIFT INCLUDED A
SLIGHT CHANCE FOR THUNDER OVER THE GULF STREAM...WHICH LOOKS GOOD
TOO. WILL NOT MENTION POPS OVER LAND AREAS SINCE THE AIR MASS
THERE WILL BE VERY DRY.
IT WILL BE UNUSUALLY COOL WITH MAX TEMPS MOSTLY IN THE 60S EXCEPT
FOR READINGS STRUGGLING TO REACH THE LOWER 70S IN THE SOUTH.
OVERNIGHT LOWS SHOULD NOT BE QUITE AS COLD...BUT STILL WELL BELOW
NORMAL...AS NORTH/NORTHEAST BOUNDARY LAYER FLOW PROVIDES A SLIGHT
MARINE INFLUENCE AND PROBABLY EVEN SOME COASTAL CLOUDINESS.
WED...SHORTWAVE TROUGH WILL BE JUST EAST OF THE PENINSULA WITH
NORTHWEST FLOW ALOFT AND SINKING/SUBSIDENCE. GUSTY NORTH/NORTHEAST
WEAKLY CYCLONIC FLOW SHOULD CONTINUE TO PRODUCE SOME ATLANTIC
SHOWERS...ESPECIALLY THE FIRST HALF OF THE DAY. WILL MAINTAIN A
DRY FORECAST OVER LAND THOUGH DUE TO TREND FOR LARGE SCALE
SUBSIDENCE. EXPECT SOME COASTAL CLOUDS THOUGH ESPECIALLY FROM THE
CAPE SOUTHWARD. IT WILL CONTINUE TO BE COOL WITH TEMPS MOSTLY IN
THE LOWER 70S.
THU-SUN...SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATES AND
NORTH FLORIDA WILL SHIFT INTO THE ATLANTIC OVER THE WEEKEND AND
ALLOW TEMPERATURES TO GRADUALLY RETURN TO AROUND NORMAL.
THE LATEST MOS HAS 20 PERCENT POPS ON SUNDAY...BUT WITH SHORTWAVE
PROGGED TO OUR NORTH...WILL HOLD OFF INTRODUCING ANY POPS...AND
MAINTAIN THE CURRENT DRY FORECAST.
&&
.AVIATION...VFR CONDITIONS EXPECTED TODAY INTO TONIGHT. WINDS WILL
BE BREEZY THIS AFTERNOON AROUND 15 TO 20 MPH WITH HIGHER GUSTS.
&&
.MARINE...SECONDARY COLD FRONT WILL MOVE SOUTH OF THE AREA TODAY. AS
IT DOES SO WINDS OVER THE WATERS WILL INCREASE OUT OF THE
WEST/NORTHWEST THIS AFTERNOON INTO TONIGHT. HAVE ISSUED A SCA
BEGINNING TONIGHT WITH WINDS 20 TO 25 KNOTS OVER THE OUTER COASTAL
WATERS. SCEC HEADLINES EXPECTED TONIGHT NEARSHORE FOR WINDS 15 TO
20 KNOTS. SEAS UP TO 6 FEET OFFSHORE CAN BE EXPECTED LATE TONIGHT.
TUE...LOOKS LIKE A VERY WINDY DAY WITH NORTHWEST TO NORTH FLOW
GUSTING 25-30 KNOTS NEAR SHORE AND TO GALE FORCE OFFSHORE.
WED...NORTH/NORTHEAST FLOW STILL LOOKS 20 KNOTS OR GREATER EARLY
THEN THE PRESSURE GRADIENT SHOULD START TO EASE. SEAS SHOULD BUILD
TO OVER 10 FEET WELL OFFSHORE.
THU-FRI...HIGH PRESSURE OVER THE SOUTHEAST STATES AND NORTH
FLORIDA WILL SLOWLY WEAKEN AND WINDS WILL GRADUALLY VEER TO THE
EAST WITH SPEEDS DROPPING TO AROUND 10 KNOTS. SEAS WILL BE SLOW
TO SUBSIDE BUT SHOULD FALL BELOW 7 FEET FRI.
&&
.FIRE WEATHER...COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO
THE AREA TODAY BEHIND REINFORCING COLD FRONT. AS IT PUSHES SOUTH
WINDS WILL INCREASE OUT OF THE WEST/NORTHWEST AROUND 15 TO 20 MPH IN
THE AFTERNOON WITH HIGHER GUSTS. MIN RH VALUES LOOK TO DROP DOWN TO
THE LOWER TO MID 30S ACROSS THE AREA AND ALTHOUGH DURATION WILL BE
SHORT THE STRONG WINDS TODAY WILL LIKELY LEAD TO INSTANTANEOUS RED
FLAG CONDITIONS. THEREFORE HAVE UPGRADED FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR THE ENTIRE CWA.
TUE...HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE AREA AS
WINDS WILL BE STRONG BUT MIN RH VALUES ARE STILL UNCERTAIN. THE
LOW LEVELS WILL BE WELL MIXED DUE TO COLD POOL ALOFT SO THERE IS A
CHANCE FOR INSTANTANEOUS RED FLAG CONDITIONS THOUGH THE POSSIBILITY
OF SOME CLOUDINESS EXISTS ESPECIALLY FOR THE NORTH HALF OF THE
COAST.
WED-THU...INTERIOR SECTIONS WILL PROBABLY HAVE LOW RH CONCERNS ON
WED. ONSHORE FLOW THU WILL MODIFY THE AIR MASS MORE AND RH VALUES
AROUND 35 PERCENT SHOULD BE CONFINED TO FAR WESTERN PARTS. ON FRI
RH VALUES ABOVE 35 PERCENT ARE FORECAST FOR ALL AREAS.
&&
.CLIMATE...RECORD LOWS THROUGH MID WEEK.
MON TUE WED
DAB 32/1940 38/1935 42/1952
MCO 47/1959 43/1950 45/1950
MLB 46/1959 45/2004 46/2007
VRB 46/1971 44/2004 47/2007
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 44 66 47 / 10 0 20 10
MCO 70 44 66 45 / 10 0 10 10
MLB 72 43 70 48 / 10 0 10 10
VRB 74 44 70 50 / 10 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 4 AM EDT THURSDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 4 AM EDT
THURSDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....LASCODYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:11 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 20 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.